Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

48 years old. Suffering from gastritis. Not cured by OTC medicine. Have IBS. Suggest some medication

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
I am 48 years old and my problem is I pass gas excessively throughout the day. It's very embarrassing at times. Have tried many OTC medicines but to no avail. Also sometimes after having food I feel like passing stools which gives me a feeling as if I have developed IBS. What medicine would you advice? Also I sometimes feel like passing stools after having food, which makes me feel as if I have I BS. I have no other health problems , pls suggest a medicine.
Posted Sun, 2 Sep 2012 in IBS(Irritable Bowel Syndrome)
Answered by Dr. Charles S Narasi 1 hour later
Hello, XXXXXX,
Excessive gas in the intestines can be caused by a number of
factors. During the day all of us swallow air everytime we eat
or drink. If you eat too fast or drink during eating you take in
more air. Chewing gum (Those containing high fructose) can
add to the gas problem. Smoking also adds to it.
Lactose intolerance (Milk & dairy products) can cause excess
gas if you are deficient in lactase , an enzyme you need to
digest lactose containing foods and drinks.
Irritable bowel syndrome is also associated with excess
bloating and abdominal pain. Certain malabsorption problems
including pancreatic conditions affect digestion of fat and
starches and this could lead to excess gas.
Products like Lactaid, Gas-X (Simethacone), Beano may help
some. Peppermint oil has been known to reduce bloating
and gas in IBS patients.
Hope these will help you take a proper approach.
Wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor